prostap injection : Hi, I’m having my first... - Endometriosis UK

Endometriosis UK

62,296 members48,507 posts

prostap injection

Kay92jay profile image
17 Replies

Hi, I’m having my first one tomorrow. Did anyone have any side effects etc. I’m a little worried about it

17 Replies
Lindle profile image
Lindle

Will tomorrow be in the first 5 days of your cycle?

Kay92jay profile image
Kay92jay in reply to Lindle

Erm, I haven’t had a period in years due to being on Cerelle. I am currently spotting, in the past it has been the end of the month but I haven’t been told by my GP that was required x

Lindle profile image
Lindle in reply to Kay92jay

It would only be required when having normal cycles so doesn't apply with you being on the pop. Presumably you are staying on the pill alongside and this will act as HRT?

When the first injection is given there is a surge of oestrogen before the.ovaries shut down. Many women get an increase in endo pain and often have a bleed. This flare effect lasts around 3 weeks usually but to be honest I'm not sure how you will react being on the pop as well. Hopefully it won't be as severe.

Kay92jay profile image
Kay92jay in reply to Lindle

Thank you, specialist wanted me to have laparoscopy when I had only had my last one 3 weeks before and wasn’t ready to do so, as it was missed on my first laparoscopy. (I won’t get into detail) he said these injections will help me control the pain for 6 months until I am ready to do it again x

Tootoo profile image
Tootoo

Hello, I had prostap after stage 4 being removed. For me it was mainly the hot flushes, dripping! I carried a deodorant in my work bag - just made me feel better, I was told I definitely didn’t smell! Although the nurses were concerned at the strength (I had them via GP) that was the main side affect for me.

Banana77 profile image
Banana77

Hiya, with me it was just a little numbness in my arm at first then hot flushes came just under a week later x

ACLParkes73015 profile image
ACLParkes73015

I had the pro stap starting September last year to February this year. I suffered with terrible flushes, mood swings and night sweats. My body seemed to ache for the first couple but I suppose everyone’s different.

But when I went for my Lap in the February the pro stap had healed the endometriosis so they couldn’t find anything when they went in which was a massive bonus!

However, 6 months on and the flushes are still a nightmare! But I do have the mirina coil now so I don’t know if that’s part of it.

Hope this helps xx

foosey profile image
foosey

Hot flushes was the only side effect I had. To be honest, for me it was the wonder drug. After years of pain this stopped it while on it. It took a couple of weeks to kick in but the relief from pain was wonderful.

ingo33 profile image
ingo33

Had it for 9 months. It was a great relief to have no pain or bleeding but the hot flashes in a heatwave were unbearable. So I would recommend having it during winter. My bones did start aching towards the end too.

CryBaby91 profile image
CryBaby91

Hey

I'm on Gonapeptyl which I believe is similar but a different brand, works the same way. My injections are in my tummy though, and they didn't do it whilst on my period either it was annoyingly the week after lol. So I had 2 periods in one month, which wasn't great. I did have the bleed they warned me about, but it wasn't overly painful. It was what I would imagine a regular period SHOULD feel like lol I could still go about my day if I needed to.

For me the mood swings have been the worst of it, I have PTSD, depression and anxiety anyway so having something make me extra moody has been hard. I can't really take antidepressants either because they just make me feel numb or don't do anything at all. Everyone is different though and my experience may not be yours.

Hot sweats are a pain but I just use a fan, I have a table top one i can recharge which is great for overnight. Then a handheld one which is good for day time use :) I've also noticed a massive reduction in my sex drive, which for me is a big problem, it may not be for others. It's something that really matters to me and I don't like feeling like I have zero desire at all, especially knowing that there is absolutely no treatment to help combat it. Not had any issues with dryness like some have reported, but absolutely no desire or want to have sex...which is half the battle for women isn't it!

Nausea was really bad in the first 2 months, the first month was the worst. I vomited daily and at one point the whole day was spent being sick, even water was coming straight up. I worried about my teeth a lot that week. It has settled now but it took weeks to calm.

Pain relief has been good though! It definitely settled the pain down, I was able to go for walks and stuff which I hadn't done in a couple of years. I only lasted an hour lol but an hour walking in fresh air on the Cow and Calf in Ilkley was honestly HEAVEN....I've felt so trapped this last 4 years when things escalated. Pain wasn't all gone, but it was manageable with painkillers. Now I've had surgery it's even better, pain is like a low warning in the background and only gets bad if I do too much or if my hormones spike, which appear to be happening regardless of these injections lol.

That's been my experience! I hope it helps, but do remember it is different for all of us. I told myself I would weather the side effects until it had been around 3 months, if I didn't notice enough of an affect i would discuss stopping. 3 months felt fair to me as they claimed by month 2 I would have a difference in pain. The first month will definitely be the worst, that's been my experience and been the advice I was given by the nurse. So hold on until injection 2 and see how you feel before getting the third. Xxx

Username12345678 profile image
Username12345678

I was on Prostap for a couple of years and for me it was wonderful. I had crazy mood swings for a few weeks then wild hot flushes but the hrt sorted that all out. Good luck, hope it works for you too.

Prettythings1 profile image
Prettythings1

Hi Kay I have had three ProStep injections so far one a month for three months.Next week I’m having my fourth (then I go to 1 injections every 3 months I think)

At first my side effects were probably feeling like I was due to come on my period

I remember having some intense pain at some point after my first injection but that only happened once.

The worst side-effects of these injections for me or the bloating and I can’t stop eating!

My pain however has reduced massively I’ve no not had a period for two months

Hope this helps send me a message if you want to ask anything else good luck! Xx

Endo35 profile image
Endo35

I have them, I have a sore arm for a couple of days and get slightly hormonal for a week apart from that I am fine. The side affects for me are a alot more manageable than endo symptoms

Josephine75 profile image
Josephine75

Hi there I was put on prostap but came off it after 6 months I suffered horrible migraines, anxiety, felt depressed and put on 2 stone really quickly. It was awful. I do hope it works for you though. Also I had 2 months of awful period and then no bleeding but still got pains. Weird xx

Josephine75 profile image
Josephine75

I forgot to add, terrible hot flushes and very bad nausea. I was taking along side tablets but I’ve forgotten the name. I’m on patches now it’s slightly better but tbh not great x

Kay92jay profile image
Kay92jay

Thank you ladies, for your response and experiences. It’s much appreciated ❤️

NatAbad profile image
NatAbad

Hi there, it is tricky for a few months-I've been on it for 2.5 years and it quite frankly, apart from side effects, and there are some, it has been life changing. I did put on weight though and its hard to shift but I'm 50. All the best with it, and hope it helps you :)

You may also like...